MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 180723CS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Customer supplied images were reviewed by microvention's product safety physician: the images displayed a coil mass with a section of embolic coil extending beyond the coil mass.In one of those images, the delivery catheter can also be seen with what appears to be a broken or separated section of embolic coil extending past the distal end of the delivery catheter.Both of these fluoroscopic images are consistent with the complaint.The device was not returned to the manufacturer for evaluation.The root cause could not be determined.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that treatment was performed on a ruptured internal carotid artery aneurysm.During placement and repositioning of the 8th coil, the coil unexpectedly detached in the carotid artery and there was a temporary hiccup flow.A snare was used to retrieve the detached coil segment.There was no reported patient injury or sequela.

Brand Name
MICROPLEX COSMOS
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9760301
Report Number2032493-2020-00048
Device Sequence Number688059
Product Code HCG
UDI-Device Identifier00810170014055
UDI-Public(01)00810170014055(11)190103(17)231231(10)1901031R1
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number180723CS-V
Device Catalogue Number180723CS-V
Device Lot Number1901031R1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight77